Format

Send to

Choose Destination
Intern Med. 2010;49(5):409-13. Epub 2010 Mar 1.

Acute kidney injury caused by zonisamide-induced hypersensitivity syndrome.

Author information

1
Department of Nephrology and Rheumatology, Toyota Memorial Hospital. hujita@ff.iij4u.or.jp

Abstract

Drug rash with eosinophilia and systemic symptoms (DRESS), also known as drug-induced hypersensitivity syndrome (DIHS), is a severe adverse drug reaction affecting multiple organs caused by drug treatment. The current report describes a man who was prescribed zonisamide for epilepsy and subsequently developed widespread skin rash, acute kidney injury, high-grade fever, eosinophilia, liver dysfunction, lymphadenopathy and an increase in antihuman herpesvirus-6 immunoglobulin G titer. Hypersensitivity to zonisamide was confirmed by the skin patch test. Based on these findings, the patient was diagnosed with DRESS/DIHS caused by zonisamide. This is the first report of acute kidney injury due to zonisamide-induced DRESS/DIHS.

PMID:
20190474
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center